You are here:

Hair Loss/Hair loss and texture change

Advertisement


Question
QUESTION: Hi. I am a 23yr old female who has been experiencing hair loss for the past 4 months due to either TE (low ferritin, anemia, and stress) or female pattern hair loss.

Around a month ago the overall texture of my hair changed very suddenly in what seemed like just a few days. I used to have super soft and smooth hair. Now it it dry, whispy, frizzy and weightless. I can't even comb my hair fully since the strands are too tangled. What could be the cause of such a drastic change over a short period of time? And is there anything to get my hair feeling healthy again? Thank you.

ANSWER: Hi Julia,

I am sending a copy of a recent response that applies to you as well:  Diet can certainly affect hair growth and quality.  A healthy diet and daily multi vitamins will help. Daily Exercise and Scalp massage will both contribute to better blood flow to your extremities and especially the scalp.  If you have not checked your Thyroid lately please have this blood test done ASAP , even if to rule it out as a possible contributing factor.  Ensure that you are not taking any steroids or medications that may have these negative side effects (check with your doctor).

I would also suggest that you use a leave in conditioner (ONLY to the ends of your hair--keep away from the clean scalp!) in order to help not rip any hair out while combing/styling.

Best of Luck.

---------- FOLLOW-UP ----------

QUESTION: Thanks for your help. I have a couple more questions regarding my hair loss. I've been using Rogaine for 6 weeks and this past week my shedding has really increased. Is this a common reaction to using Rogaine or should I be concerned? Also I have some regrowth along my front hairline and back of head along my neck. When I pull very lightly on these hairs they fall right out and have the white bulbs attached. Is this a bad sign for hope of new hair regrowth?

Answer
Hi Julia,

I am not a fan of "drugs" as they usually are accompanied by negative side effects and must be used indefinitely.  Minoxidil and Finasteride do not deal with the core CAUSES but help to merely mask the symptoms.  That said, the fine velus growth may be a cause of the forced growth due to the Rogaine and in it's early growth stage the hairs will be fine and weak and therefore easily removed. It is not normal to LOSE more hair while on the drug????  It sounds like your underlying cause may still be prevalent and active. Being under the care of a good Dermatologist/MD should help to determine the cause(s) of your accellerated hair loss.

Good Luck.

Hair Loss

All Answers


Answers by Expert:


Ask Experts

Volunteer


John Nikolaou

Expertise

Questions Pertaining to Hair Loss; Hair Growth Rates; Unwanted Hair and most Hair related issues, for both men and women. Issues that pertain to causes, possible solutions, etc.

Experience

Over 20 years in the Study, Manufacture and Marketing of Non Drug/non medicinal or procedural Solutions to Hair Related issues.

Education/Credentials
President of Nisim International. Over 2 decades of working with many Top Tier Researchers and Scientists in developing some of the World's most effective and Safe Products for Hair.

Past/Present Clients
Well known Hair Care Brands sold in over 40 Countries World Wide, both Professionally and at Retail.

©2016 About.com. All rights reserved.